Skip to content

Incontinence & Overactive Bladder Health Center

Font Size
A
A
A

Medicines That May Cause Urinary Incontinence in Men

Prescription and nonprescription medicines can cause involuntary loss of urine. The degree of loss of bladder control will vary from person to person.

Medicines that may make urinary incontinence worse include:

  • Diuretics, such as furosemide (Lasix) or hydrochlorothiazide.
  • Antihistamines, such as diphenhydramine (for example, Benadryl).
  • Antidepressants, such as amitriptyline or doxepin (for example, Silenor).
  • Alpha-blockers, such as doxazosin (Cardura) or terazosin (Hytrin).
  • Sedatives, such as chlordiazepoxide (for example, Librium) or diazepam (for example, Valium).
  • Narcotics, such as codeine or morphine.
  • Calcium channel blockers, such as verapamil (for example, Calan) or diltiazem (for example, Cardizem).
  • Nonprescription medicines such as diet, allergy, and cold medicines.

If you notice a urinary problem after taking a prescription or nonprescription medicine, talk with your doctor about another medicine you might use.

ByHealthwise Staff
Primary Medical ReviewerE. Gregory Thompson, MD - Internal Medicine
Specialist Medical ReviewerAvery L. Seifert, MD - Urology

Current as ofSeptember 9, 2014

WebMD Medical Reference from Healthwise

Last Updated: September 09, 2014
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Today on WebMD

Incontinence Women Slideshow
SLIDESHOW
leaking faucet
Assessment
 
Public restroom door sign
Slideshow
nachos and beer
Article
 
woman holding water
Slideshow
Food That Makes You Gotta Go
Slideshow
 
Male Incontinence Slideshow
Slideshow
Mature woman standing among peers
Article
 
Worried in bed
Article
woman standing in front of restroom sign
Slideshow
 
various pills
Video
sitting in chair
Article